MAUDE Adverse Event Report: BARD® CLEAN-CATH® INTERMITTENT CATHETER; VINYL CATHETER

BARD® CLEAN-CATH® INTERMITTENT CATHETER; VINYL CATHETER
Model Number 421714
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Tissue Damage (2104); Patient Problem/Medical Problem (2688)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that there was a crack on the catheter.The tip of the catheter broke inside of the patient (while still connected) during insertion, leaving a sharp edge which allegedly cut the patient.Reportedly, the catheter came out in one piece and medical intervention was required.
 
Additional Manufacturer Narrative
The reported event could not be confirmed as no sample was returned for evaluation.A potential failure mode could be ¿incorrect sequence¿ with a potential root cause of ¿mechanical failure¿.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use.To use: insert rounded end of catheter." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device was not returned.
 
Event or Problem Description
It was reported that that there was a crack on the catheter.The tip of the catheter broke inside of the patient (while still connected) during insertion, leaving a sharp edge which allegedly cut the patient.Reportedly, the catheter came out in one piece and medical intervention was required.

Brand Name
BARD® CLEAN-CATH® INTERMITTENT CATHETER
Common Device Name
VINYL CATHETER
MDR Report Key9981934
Report Number1018233-2020-02744
Device Sequence Number14563570
Product Code KOD
UDI-Device Identifier00801741038822
UDI-Public(01)00801741038822
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number421714
Device Catalogue Number421714
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;